Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 16, 2016, 8:13 PM EDT for Lake County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2016, 8:13 PM EDT (00:13 UTC)
- Expired
- Jul 16, 2016, 9:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 107 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1711 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279
WWUS82 KMLB 170013
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
813 PM EDT SAT JUL 16 2016
FLZ044-045-053-144-170115-
NORTHERN LAKE COUNTY FL-OSCEOLA FL-SOUTHERN LAKE COUNTY FL-ORANGE FL-
813 PM EDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ORANGE...SOUTHWESTERN
LAKE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 915 PM EDT...
AT 810 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER INTERCESSION CITY...MOVING NORTH AT 15 TO 20 MPH. ADDITIONAL
STRONG STORMS WERE NEAR LAKE APOPKA AND LEESBURG MOVING NORTH.
WIND GUSTS TO 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KISSIMMEE...APOPKA...OCOEE AND WINTER GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORM...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2896 8195 2896 8166 2904 8166 2904 8164
2813 8131 2812 8145 2814 8146 2814 8152
2820 8152 2826 8156 2826 8166 2835 8166
2835 8177 2889 8195
TIME...MOT...LOC 0010Z 164DEG 19KT 2828 8154
$$
15What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:18 PM EDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 16, 3:18 PM EDT, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 318 PM EDT SAT JUL 16 2016 .DISCUSSION... Through tonight...Showers and storms pushing inland along the sea breeze at mid afternoon...also large outflow pushing out ahead of this activity across the interior starting to form additional convection along it. Still expecting highest coverage late afternoon through around sunset with collisions occurring between east-west coast sea breezes and outflows. Have distributed evening PoPs accordingly, with scattered values west of Orlando into Lake County. Interior activity should wind down within an hour or two of sunset...then may be a few cells push onto Treasure Coast/Southern Brevard through the overnight hours. Mins generally in the mid 70s...some upper 70s on the immediate Space/Treasure coasts. Sun-Sun Night...Precip coverage looks to be a little more restricted as some drier air works in aloft. Slow northward drift of the low level ridge axis will have most of the area in easterly flow with and early push of sea breeze inland. Have highest PoPs around 30 percent over interior for late day boundary collisions and Treasure Coast cos where moisture will be a little deeper for the late morning/early afternoon activity. Only isolated/slight chance PoPs remainder of EC FL. High temps near 90/low 90s near east coast and low-mid 90s inland. Most of inland precip activity should push west of Lake Co by sunset. Mon-Fri...(previous discussion) Little overall change from previous model runs is indicated. Very strong mid/upper level high pressure will build over the central/southern Plains through the period while the Bermuda ridge axis will remain north of central FL through mid week. This will provide surface to mid level onshore flow, while upper level northeast flow will cause some subsidence/dry air aloft to linger. Bands of higher moisture will move east to west across the area, so timing of days with higher PoPs will be difficult to discern in the models. However, this type of pattern favors the west side of the peninsula for highest afternoon and evening rain chances/amounts. Coastal sections will have their chances mainly during the night/morning. The 00z GFS still showed greater deep layer moisture towards the end of the week as a mid/upper level trough drops down the eastern seaboard and subsidence wanes. This would provide greater areawide coverage of showers/storms and bring some rainfall to more of the abnormally dry locations. Until we start getting a higher coverage of rainfall, lows will remain several degrees above normal in the mid-upper 70s. Onshore flow should keep coastal max temps close to normal, around 90, while interior max temps remain slightly above normal in the lower-mid 90s. && .AVIATION...VCTS with tempo MVFR/IFR in sct convection inland sites late this afternoon/early evening as sea breeze boundaries and outflows collide. Becoming VFR area wide after 17/02z through the overnight hours. && .MARINE...(edited from previous discussion) Tonight-Sunday...Generally favorable boating conditions with the low- level ridge axis moving slowly north from the central peninsula into the north peninsula into Sunday...allowing onshore flow to deepen. The pressure gradient will still remain fairly weak with onshore winds 8-14 kts and seas around 2 ft near shore/2-3 ft well offshore. The ECSB will develop late morning/early afternoon again and push inland. Isold precipitation chances moving toward the northwest with greatest timing for activity in the late night/morning hours and most likely from the Cape southward. Sun...The axis of the Bermuda high pressure ridge north of the area will provide an east/southeast wind flow. Speeds look to be 10 knots or less except about 12-13 knots in the south. Seas 2-3 feet. The chance of westward moving showers/storms looks low. Mon-Wed...Onshore flow will continue with little change in wind speeds. Seas around 3 feet except 3-4 feet offshore. Rain chances should increase. && .PRELIMINARY POINT TEMPS/POPS... DAB 77 90 76 91 / 10 20 10 20 MCO 75 94 76 93 / 20 20 10 20 MLB 78 90 79 89 / 20 20 10 20 VRB 77 91 76 90 / 20 30 20 20 LEE 76 96 77 96 / 30 30 10 20 SFB 75 94 76 94 / 20 20 10 20 ORL 76 94 76 94 / 20 20 10 20 FPR 76 90 75 89 / 20 30 20 20 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && SHORT TERM/LONG TERM...Glitto AVIATION/RADAR/DSS...Ulrich
Hazardous weather outlook, Jul 16, 11:00 AM EDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1100 AM EDT SAT JUL 16 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-170000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1100 AM EDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... ISOLATED LIGHTNING STORMS WILL DEVELOP AS THE EAST COAST SEA BREEZE MOVES INLAND ACROSS THE SPACE AND TREASURE COASTS THROUGH EARLY AFTERNOON. STORMS WILL CONTINUE TO DEVELOP TOWARD THE NORTH AND WEST THROUGH THE AFTERNOON...BECOMING SCATTERED IN COVERAGE AND FOCUS ON INTERIOR AREAS FROM OKEECHOBEE COUNTY NORTHWARD TO LAKE COUNTY...IN THE GENERAL VICINITY OF THE FLORIDA TURNPIKE. THE MAIN THREATS FROM STORMS TODAY WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. A FEW STORMS RESULTING FROM BOUNDARY COLLISIONS MAY PRODUCE FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. .FLOOD IMPACT... AFTERNOON AND EARLY EVENING STORMS LOCATED WELL INLAND MAY PRODUCE LOCAL RAINFALL AMOUNTS OF 2 TO 3 INCHES DUE TO SLOW MOVEMENT AND STORM MERGERS. THIS COULD RESULT IN SOME TEMPORARY PONDING FOR LOW-LYING SPOTS. .EXCESSIVE HEAT IMPACT... ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS WILL COMBINE TO PRODUCE PEAK HEAT INDEX VALUES BETWEEN 100 AND 105 THIS AFTERNOON GENERALLY ACROSS INLAND AREAS AWAY FROM THE COAST. IF YOU WILL BE OUTDOORS...DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS OUT OF THE SUN. .MARINE THUNDERSTORM GUST IMPACT... SOME GUSTY WINDS FROM THUNDERSTORM OUTFLOWS ARE POSSIBLE ALONG THE SPACE AND TREASURE COASTS THROUGH LATE THIS MORNING. OTHERWISE...STORMS ARE EXPECTED TO DEVELOP OVER LAND AND AFFECT MAINLY INLAND LAKES. A FEW OF THESE MAY PRODUCE WIND GUSTS AROUND 35 KNOTS AND FREQUENT LIGHTNING STRIKES THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED TO ISOLATED LIGHTNING STORMS REMAIN IN THE FORECAST...ESPECIALLY OVER THE INTERIOR. ANY SUMMER STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LOCAL HEAVY RAINFALL...STRONG GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK/ULRICH
In the hours before
Special weather statement, Jul 16, 5:53 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
553 PM EDT SAT JUL 16 2016
FLZ044-144-162315-
NORTHERN LAKE COUNTY FL-SOUTHERN LAKE COUNTY FL-
553 PM EDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR LAKE COUNTY UNTIL 715 PM EDT...
AT 549 PM EDT...DOPPLER RADAR WAS TRACKING SEVERAL BOUNDARIES
CONVERGING ON LAKE COUNTY IN THE VICINITY OF STATE ROAD 27.
STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH 730 PM BETWEEN
LEESBURG AND MASCOTTE. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LEESBURG...EUSTIS...TAVARES...LADY LAKE AND MOUNT DORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL ARE
EXPECTED WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM
A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2896 8195 2896 8167 2835 8166 2835 8179
2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 2149Z 160DEG 17KT 2858 8183
BRAGAW/SMITHSpecial weather statement, Jul 16, 7:16 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
716 PM EDT SAT JUL 16 2016
FLZ044-045-144-170015-
NORTHERN LAKE COUNTY FL-SOUTHERN LAKE COUNTY FL-ORANGE FL-
716 PM EDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ORANGE AND LAKE
COUNTIES UNTIL 815 PM EDT...
AT 714 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CLERMONT...MOVING NORTHWEST AT 10 TO 15 MPH.
SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
STORM. ADDITIONAL STRONG STORMS WILL AFFECT NORTHWEST ORANGE COUNTY
AND WESTERN LAKE COUNTY THROUGH 815 PM.
LOCATIONS IMPACTED INCLUDE...
CLERMONT...MASCOTTE...MOUNT DORA...APOPKA...OCOEE...WINTER GARDEN...
LEESBURG AND EUSTIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2896 8194 2896 8166 2903 8166 2904 8163
2860 8144 2835 8166 2835 8179 2836 8179
2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 2314Z 125DEG 13KT 2864 8170
15Special weather statement, Jul 16, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
813 PM EDT SAT JUL 16 2016
FLZ044-045-053-144-170115-
NORTHERN LAKE COUNTY FL-OSCEOLA FL-SOUTHERN LAKE COUNTY FL-ORANGE FL-
813 PM EDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ORANGE...SOUTHWESTERN
LAKE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 915 PM EDT...
AT 810 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER INTERCESSION CITY...MOVING NORTH AT 15 TO 20 MPH. ADDITIONAL
STRONG STORMS WERE NEAR LAKE APOPKA AND LEESBURG MOVING NORTH.
WIND GUSTS TO 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KISSIMMEE...APOPKA...OCOEE AND WINTER GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORM...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2896 8195 2896 8166 2904 8166 2904 8164
2813 8131 2812 8145 2814 8146 2814 8152
2820 8152 2826 8156 2826 8166 2835 8166
2835 8177 2889 8195
TIME...MOT...LOC 0010Z 164DEG 19KT 2828 8154
15Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.